Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 172, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 27, 2012, 6:21 PM EDT for Charleston County, Colleton County, Dorchester County, South Carolina. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2012, 6:21 PM EDT (22:21 UTC)
- Expired
- Jul 27, 2012, 7:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Charleston County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 86 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 6:28 PM EDT | TSTM WND DMG | 1 E Edisto Island, SC | CHARLESTON COUNTY DISPATCH CENTER REPORTED A TREE DOWN ON POINT OF PINES RD ON EDISTO ISLAND. |
| Jul 27, 6:29 PM EDT | TSTM WND DMG | 1 S Adams Run, SC | TREE DOWN NEAR THE INTERSECTION OF HIGHWAY 164 AND RODD DRIVE. |
| Jul 27, 6:35 PM EDT | TSTM WND DMG | 2 S Adams Run, SC | ONE TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF MOFFETT ROAD AND HIGHWAY 174. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1435 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
971
WUUS52 KCHS 272221
SVRCHS
SCC019-029-035-272315-
/O.NEW.KCHS.SV.W.0172.120727T2221Z-120727T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
621 PM EDT FRI JUL 27 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 715 PM EDT
* AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM JACKSONBORO TO
BENNETTS POINT...MOVING EAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
HAIL UP TO QUARTER SIZE...
EXTREME CLOUD TO GROUND LIGHTNING...
* SOME LOCATIONS IN THE WARNING INCLUDE...
JACKSONBORO...BENNETTS POINT...EDISTO ISLAND...ADAMS RUN...BEARS
BLUFF...YONGES ISLAND...ROCKVILLE...DELEMAR CROSSROADS...SEABROOK
ISLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3263 7997 3260 7999 3260 8004 3259 8011
3256 8016 3253 8045 3282 8058 3295 8007
3268 7988
TIME...MOT...LOC 2221Z 268DEG 23KT 3281 8046 3260 8035
$$3 follow-up statements
406
WWUS52 KCHS 272238
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
638 PM EDT FRI JUL 27 2012
SCC019-029-035-272315-
/O.CON.KCHS.SV.W.0172.000000T0000Z-120727T2315Z/
DORCHESTER SC-CHARLESTON SC-COLLETON SC-
638 PM EDT FRI JUL 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR EAST CENTRAL COLLETON...SOUTHWESTERN CHARLESTON AND SOUTHEASTERN
DORCHESTER COUNTIES...
AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
CANADY LANDING TO BEARS BLUFF...MOVING EAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...ARCHDALE...BEARS BLUFF...CHARLES TOWNE LANDING...CHARLESTON
AIRPORT...DELEMAR CROSSROADS...EDISTO ISLAND...FOLLY BEACH...
HOLLYWOOD...JACKSONBORO...JAMES ISLAND...JAMES ISLAND COUNTY PARK...
JOHNS ISLAND...KIAWAH ISLAND...MAGNOLIA GARDENS...MAYBANK BRIDGE...
MEGGETT...MIDDLETON PLACE...RAVENEL...ROCKVILLE...SEABROOK ISLAND...
SHADOWMOSS...WADMALAW ISLAND...WEST ASHLEY AND YONGES ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3263 7997 3260 7999 3260 8004 3259 8011
3256 8016 3255 8042 3282 8056 3295 8007
3268 7988
TIME...MOT...LOC 2238Z 268DEG 23KT 3281 8037 3260 8024
$$088
WWUS52 KCHS 272257
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
657 PM EDT FRI JUL 27 2012
SCC029-272307-
/O.CAN.KCHS.SV.W.0172.000000T0000Z-120727T2315Z/
COLLETON SC-
657 PM EDT FRI JUL 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLLETON COUNTY
HAS BEEN CANCELLED...
LAT...LON 3263 7997 3260 7999 3260 8007 3256 8016
3256 8029 3284 8040 3285 8039 3295 8007
3268 7988
TIME...MOT...LOC 2257Z 268DEG 23KT 3281 8023 3260 8010
$$
SCC019-035-272315-
/O.CON.KCHS.SV.W.0172.000000T0000Z-120727T2315Z/
DORCHESTER SC-CHARLESTON SC-
657 PM EDT FRI JUL 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHWESTERN CHARLESTON AND SOUTHEASTERN DORCHESTER COUNTIES...
AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
CAPWELLS CROSSROADS TO BEACHWALKER PARK...MOVING EAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
AT 629 PM EDT...LAW ENFORCEMENT REPORTED A TREE DOWN IN ADAMS RUN.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...ARCHDALE...BEARS BLUFF...CHARLES TOWNE LANDING...CHARLESTON
AIRPORT...DELEMAR CROSSROADS...FOLLY BEACH...HOLLYWOOD...JAMES
ISLAND...JAMES ISLAND COUNTY PARK...JOHNS ISLAND...KIAWAH ISLAND...
MAGNOLIA GARDENS...MAYBANK BRIDGE...MEGGETT...MIDDLETON PLACE...
RAVENEL...ROCKVILLE...SEABROOK ISLAND...SHADOWMOSS...WADMALAW
ISLAND...WEST ASHLEY AND YONGES ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3263 7997 3260 7999 3260 8007 3256 8016
3256 8029 3284 8040 3285 8039 3295 8007
3268 7988
TIME...MOT...LOC 2257Z 268DEG 23KT 3281 8023 3260 8010
$$921
WWUS52 KCHS 272309
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
709 PM EDT FRI JUL 27 2012
SCC019-035-272315-
/O.CON.KCHS.SV.W.0172.000000T0000Z-120727T2315Z/
DORCHESTER SC-CHARLESTON SC-
709 PM EDT FRI JUL 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR CENTRAL CHARLESTON AND SOUTHEASTERN DORCHESTER COUNTIES...
AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
RED TOP TO LEGAREVILLE...MOVING EAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ARCHDALE...CHARLES TOWNE LANDING...CHARLESTON AIRPORT...DELEMAR
CROSSROADS...FOLLY BEACH...JAMES ISLAND...JAMES ISLAND COUNTY PARK...
JOHNS ISLAND...MAGNOLIA GARDENS...MAYBANK BRIDGE...MIDDLETON PLACE...
SHADOWMOSS AND WEST ASHLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3263 7997 3260 7999 3261 8007 3287 8031
3295 8007 3268 7988
TIME...MOT...LOC 2310Z 268DEG 23KT 3284 8013 3260 8000
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 4:07 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 27, 4:07 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT FRI JUL 27 2012
.SYNOPSIS...
A PERSISTENT TROUGH OF LOW PRESSURE WILL REMAIN INLAND THIS WEEKEND
AS A COLD FRONT APPROACHES THE REGION FROM THE NORTHWEST. THE FRONT
WILL LIKELY STALL IN THE VICINITY EARLY NEXT WEEK BEFORE DISSIPATING
THROUGH THE MIDDLE OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THE INLAND SURFACE TROUGH HAS LIT UP WITH CONVECTION THIS
AFTERNOON WHILE ACROSS OUR FORECAST AREA ISOLATED STRONG/SEVERE
STORMS HAVE POPPED UP. NOW THAT THE CAP HAS BEEN BROKEN IN SOME
SPOTS AND THE SHORTWAVE TROUGH IS CLOSER TO OUR SW ZONES...AN
INCREASE IN CONVECTIVE COVERAGE IS EXPECTED THROUGH EARLY THIS
EVENING. ACTIVITY MAY PERSIST A BIT LONGER AFTER SUNSET THAN THE
LAST TWO NIGHTS DUE TO THE SUPPORT OF SOME UPPER ENERGY SLIDING
THROUGH THE AREA.
HEAT INDICES ARE CURRENTLY AT THEIR MAXIMUM VALUES FOR THE DAY.
MOST LOCATIONS SHOULD SEE VALUES DROP BELOW 110F BY 6 PM...AFTER
WHICH THE HEAT ADVISORY CAN LIKELY BE CANCELLED.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY...UPPER LEVEL RIDGING WILL BEGIN TO WEAKEN AS AN UPPER
TROUGH SETTLES OVER THE EASTERN UNITED STATES. AT THE
SURFACE...ATLANTIC HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE
REGION AS A TROUGH OF LOW PRESSURE EXTENDS ACROSS CENTRAL NORTH
CAROLINA THROUGH THE UPSTATE OF SOUTH CAROLINA AND INTO NORTHERN
GEORGIA. DEEPENING MOISTURE PROFILES...THE APPROACH OF A SHORT WAVE
IN THE AFTERNOON AND THE INLAND ADVANCING SEA BREEZE SHOULD EASILY
SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE
AREA...PRIMARILY IN THE AFTERNOON AND EARLY EVENING. MODERATE
INSTABILITY AND COOLER TEMPERATURES ALOFT COULD RESULT IN THE
DEVELOPMENT OF A FEW STRONG TO SEVERE THUNDERSTORMS IN THE AFTERNOON
AND EARLY EVENING AS WELL. SOMEWHAT COOLER HIGH TEMPERATURES ARE
EXPECTED GIVEN THE WEAKENING RIDGE AND POTENTIAL FOR INCREASED CLOUD
COVER DUE TO MORE EXTENSIVE CONVECTION IN THE AFTERNOON. FORECAST
HIGHS ARE GENERALLY EXPECTED TO BE IN THE MID 90S AWAY FROM THE
IMMEDIATE COAST. THESE COOLER TEMPERATURES SHOULD KEEP HEAT INDICES
BELOW ADVISORY CRITERIA. LOWS SATURDAY NIGHT WILL GENERALLY BE IN
THE MID 70S.
SUNDAY THROUGH MONDAY...AN UPPER LEVEL TROUGH WILL PREVAIL ACROSS
THE EASTERN UNITED STATES...WHILE AT THE SURFACE A TROUGH OF LOW
PRESSURE WILL LINGER INLAND. AMPLE MOISTURE...LIMITED
SUBSIDENCE...THE PASSAGE OF SEVERAL SHORT WAVE DISTURBANCES AND THE
INLAND PROGRESSING SEA BREEZE EACH DAY WILL CONTINUE TO SUPPORT
SCATTERED SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND
EARLY EVENING HOURS. AS TYPICAL THIS TIME OF YEAR...A FEW STRONG OR
SEVERE PULSE THUNDERSTORMS WILL BE POSSIBLE. HIGH TEMPERATURES ARE
EXPECTED TO BE IN THE LOWER TO MID 90S AWAY FROM THE COOLER
BEACHES...WITH LOWS SUNDAY NIGHT IN THE MID 70S ACROSS MUCH OF THE
AREA.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
NOT MUCH CHANCE NEEDED FOR THE THE LONG TERM PORTION OF THE FORECAST
AS A BROAD UPPER TROUGH WILL PERSIST ACROSS THE EAST COAST.
DIFFICULT TO DECIPHER ONE DAY FROM THE NEXT AS MODELS SHOW SEVERAL
PERIODIC EMBEDDED SHORTWAVES DEVELOPING ALONG THE TROUGH AND
AFFECTING THE REGION. WITH THIS ENERGY...IT APPEARS THERE WILL BE AN
INCREASE OF DEEP MOISTURE WHICH WILL AT LEAST ALLOW ISOLATED TO
SCATTERED DIURNAL CONVECTION. TEMPERATURES WILL CONTINUE TO TREND
DOWNWARD WITH LOW 90S GENERALLY EXPECTED FOR HIGH TEMPERATURES AND
LOW 70S EXPECTED OVERNIGHT.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDITIONS LIKELY TO CONTINUE AT BOTH TERMINALS THROUGH MUCH
OF SATURDAY. WE ADDED VICINITY THUNDER AT SAV THIS AFTERNOON DUE
TO SOME TOWERING CU BUILD-UP JUST TO THE WEST AND THE APPROACH OF
A SHORTWAVE TROUGH. GREATEST CONVECTIVE COVERAGE EXPECTED TO
REMAIN JUST INLAND FROM EITHER TERMINAL TODAY.
BETTER COVERAGE OF SHOWERS/STORMS EXPECTED SATURDAY AFTERNOON AS A
FRONT APPROACHES FROM THE NORTHWEST.
EXTENDED AVIATION OUTLOOK...PRIMARILY VFR EXCEPT FOR SHORT-LIVED
RESTRICTIONS POSSIBLE IN MAINLY AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS.
&&
.MARINE...
ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE
LINGERS INLAND THROUGH THE MIDDLE OF NEXT WEEK. THIS PATTERN WILL
MAINTAIN A SOUTH TO SOUTHWEST FLOW ACROSS THE WATERS. WINDS COULD
REACH UPWARDS OF 15-20 KT AT TIMES...ESPECIALLY WITH NOCTURNAL
SURGING. HOWEVER...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL
CRAFT ADVISORY CRITERIA THROUGH THE FORECAST PERIOD.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ087-088-
099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ040-042>045-
047>052.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...JAQ
LONG TERM...JHP
AVIATION...JRL
MARINE...JRL/JAQHazardous weather outlook, Jul 27, 4:55 AM EDT, 13 hours 26 minutes before
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
In the hours before
Local storm report, Jul 27, 4:44 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
444 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND DMG 2 NNW ASHEPOO 32.77N 80.56W
07/27/2012 COLLETON SC DEPT OF HIGHWAYS
ONE TREE WAS REPORTED DOWN ON BONNIE DUNE ROAD.
&&
EVENT NUMBER CHS1200530
DPBLocal storm report, Jul 27, 5:03 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
503 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND DMG 4 WNW SPRINGFIELD 32.39N 81.43W
07/27/2012 EFFINGHAM GA 911 CALL CENTER
THE EFFINGHAM 911 CALL CENTER RELAYED A REPORT OF ONE
TREE DOWN NEAR THE INTERSECTION OF HIGHWAY 17 AND
SPRINGFIELD TUSCULUM ROAD.
&&
EVENT NUMBER CHS1200531
DPBLocal storm report, Jul 27, 5:34 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
534 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 2 W HAMPTON 32.88N 81.16W
07/27/2012 HAMPTON SC 911 CALL CENTER
TREE DOWN ON POCOTALIGO ROAD.
&&
EVENT NUMBER CHS1200532
JAQLocal storm report, Jul 27, 5:44 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
544 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG SHADOWMOSS 32.85N 80.07W
07/27/2012 CHARLESTON SC DEPT OF HIGHWAYS
ONE TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
SHADOWMOSS PARKWAY AND ASHLEY RIVER ROAD.
&&
EVENT NUMBER CHS1200533
DPBLocal storm report, Jul 27, 6:03 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
603 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG 4 S CLARENDON 32.43N 80.77W
07/27/2012 BEAUFORT SC DEPT OF HIGHWAYS
ONE TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
NEEDLES ROAD AND JOE FRAZIER ROAD.
&&
EVENT NUMBER CHS1200534
DPBSpecial weather statement, Jul 27, 6:05 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
605 PM EDT FRI JUL 27 2012
SCZ047-048-051-272245-
BEAUFORT-COASTAL JASPER-INLAND JASPER-
605 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER AND BEAUFORT
COUNTIES THROUGH 645 PM EDT...
AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM DAUFUSKIE ISLAND
TO 8 MILES WEST OF DAUFUSKIE ISLAND...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FOLLY FIELD...FOREST BEACH AND HILTON HEAD ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3206 8095 3207 8096 3208 8098 3210 8100
3209 8103 3209 8107 3220 8096 3221 8068
3214 8074 3210 8082 3211 8084 3206 8089
3204 8089
TIME...MOT...LOC 2206Z 285DEG 16KT 3218 8087 3208 8098The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:29 AM EDT | Heat Advisory | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 15 hr |
| Jul 27, 2:08 PM EDT | Special Weather Statement | CHS | Hampton | 37 min |
| Jul 27, 3:13 PM EDT | Special Weather Statement | CHS | Colleton | 47 min |
| Jul 27, 3:31 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 59 min |
| Jul 27, 3:52 PM EDT | Special Weather Statement | CHS | Colleton | 23 min |
| Jul 27, 4:09 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 66 min |
| Jul 27, 4:18 PM EDT | Special Weather Statement | CHS | Colleton | 27 min |
| Jul 27, 4:54 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Beaufort, Colleton, Hampton, Jasper | 66 min |
| Jul 27, 5:12 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 51 min |
| Jul 27, 5:19 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Jasper | 56 min |
| Jul 27, 5:32 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton | 58 min |
| Jul 27, 7:03 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 37 min |
| Jul 27, 7:35 PM EDT | Special Weather Statement | CHS | Charleston | 25 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.